Thunderstorm Wind, Evans
- When
- August 8, 4:40 PM EST
- Where
- Evans County, Claxton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.167, -81.917
Trees down in Claxton
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 8, 2:30 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EDT TUE AUG 8 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...ANY SEMBLANCE OF A CONVECTIVE CAP HAS WELL BEEN BROKEN AS SCATTERED TSTM DEVELOPMENT IS BEING SEEN ACRS MUCH OF THE CHS CWFA. THE STRONGEST ACTIVITY HAS BEEN OVER THE CHARLESTON TRI-COUNTY AREA CONTINUING UP INTO THE SC MIDLANDS...MAKING EFFECTIVE USE OF THE HIGH INSTABILITY OVR THE AREA. MOST OF THE STORMS ARE RATHER SHORT-LIVED...SENDING OUT CONVECTIVE OUTFLOWS WHICH ACT TO SPAWN OTHER STORMS. THESE OUTFLOWS COMBINED WITH THE SEABREEZE WILL ALSO CONTINUE TO SPARK MORE THUNDERSTORMS...BUT THE OTHER MAIN PLAYERS ARE THE APCHG FNTL BNDRY FM THE NW AND SMALL SHTWVS ROTATING ARND A LARGE UPR LVL RIDGE CENTERED WELL W OF THE CWFA. ALTHOUGH THE BEST CONVERGENCE ASSOC WITH THE FNT IS IN THE MIDLANDS...THIS WILL GRADUALLY TRANSLATE TO THE COAST. WITH HIGHLY UNCERTAIN COVERAGE...AM HESITANT TO RAISE POPS ANY HIGHER THAN THE 30/40 SCHEME CURRENTLY GOING FOR THIS EVE THEN DROPPING DOWN TO SLGT CHC OVRNGT. THE SETTING SUN SHOULD EFFECTIVELY CEASE MUCH OF THE TSTM ACTIVITY BUT WITH THE LINGER FNT POPS CANNOT BE REMOVED ALTOGETHER. CLOUDS AND MOISTURE WILL THICKEN TMRW AS THE FNTL BNDRY MOVES EVER SO CLOSER TO THE CWFA...ALONG WITH BETTER DYNAMICS AND CONTINUED HIGH INSTABILITY. WILL TAKE SOME TIME TO GET THE CONVECTION GOING SO HAVE DROPPED POPS IN THE FIRST HALF OF TMRW DOWN TO 30S FOLLOWED BY 50S FOR THE AFTN AND EVE. THE HAZARD OF STRONG WINDS MAY STILL BE A CONCERN TMRW...BUT WITH MORE EXTENSIVE CLOUD COVER CONVECTIVE ACTIVITY MAY BE DIMINISHED IN FAVOR OF FRONTAL CONVERGENCE. HIGH PWATS MAY CONTRIBUTE TO AN ISOLD FLOODING FACTOR AS STORM MOTION WILL CONTINUE TO BE WEAK. PRECIPITATION WILL AGAIN TAPER OFF TMRW NIGHT...BUT WILL AGAIN MAINTAIN SLGT CHC/CHC POPS. TEMPERATURES WILL CONTINUE THEIR GRADUAL DOWNWARD TREND SUCH THAT TODAY SHOULD BE THE LAST DAY IN THIS MOST RECENT STRETCH OF SEEING HEAT INDEX VALUES OF 105 OR HIGHER. INCREASED CLOUD COVER... PRECIPITATION CONCERNS...AND SHIFTING WINDS WITH THE INCOMING FRONTAL BOUNDARY WILL HELP TO DROP HIGH TEMPERATURES TO THE LOWER 90S TMRW. LOW TEMPERATURES BOTH TNGT AND TMRW NGT WILL GENERALLY REMAIN MILD IN THE MID 70S. && .LONG TERM /THURSDAY THROUGH TUESDAY/...SECOND FRONTAL BOUNDARY OF THE WEEK DESCENDS FROM THE NORTH THURSDAY THROUGH FRIDAY. GFS DOES NOT STALL THE PROGRESSION OF THE FRONT AS IT MOVES TOWARD THE FORECAST AREA FRIDAY AFTERNOON THROUGH SATURDAY MORNING. RAIN CHANCES ARE HIGHEST THURSDAY THROUGH SATURDAY AS THE SOUTHWARD MOVING FRONTAL BOUNDARY BRINGS ADDITIONAL CONVERGENCE TO THE FORECAST AREA. INTERESTINGLY...06Z AND 12Z GFS CREATES A MILD DAMMING SCENARIO OVER THE MID ATLANTIC DURING THE WEEKEND BY BRINGING A SURFACE HIGH DOWN FROM EASTERN CANADA INTO THE GREAT LAKES REGION. FOLLOWING PASSAGE OF THE BOUNDARY...IF THE SURFACE RIDGE AND ASSOCIATED COOLER NORTHEASTERLY FLOW STRETCH AS FAR SOUTH AS THE CHS CWFA... TEMPERATURES COULD DROP SEVERAL DEGREES BELOW NORMAL FROM THE WEEKEND THROUGH EARLY NEXT WEEK. FOR EXAMPLE...MOS GUIDANCE IS GIVING ONLY LOWER TO MID 80S FOR CHARLESTON ON SATURDAY. AT THIS POINT HAVE FORECASTED HIGH TEMPERATURES IN THE LOWER 90S THURSDAY AND FRIDAY...DECREASING MAXES TO THE UPPER 80S FOR THE REMAINDER OF THE EXTENDED PERIOD. A SIDE EFFECT OF THE COOLER WEATHER COULD BE A SUPPRESSED SEABREEZE...AS TEMPERATURES INLAND BECOME MORE SIMILAR TO TEMPERATURES OVER THE WATER. HAVE INCLUDED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY. DRY AIR FILTERS INTO THE REGION FROM THE NORTH ON SUNDAY. HAVE REDUCED POPS TO SLIGHT CHANCE SUNDAY AFTERNOON FOR THE NORTHERN HALF OF THE CWA...THEN MAINTAIN SLIGHT CHANCE POPS FOR ALL ZONES MONDAY AND TUESDAY. && .AVIATION...CONVECTION DEVELOPING IN THE VICINITY OF EACH TERMINAL SO HAVE INCLUDED VCTS FOR THE FIRST 2 HOURS OF THE 08/18Z TAFS. WILL BE DIFFICULT TO PIN DOWN TIMING OF CONVECTION BEYOND THAT TIME DUE TO SCATTERED NATURE OF STORM DEVELOPMENT. WILL CONTINUE TO MONITOR AND SHOULD STORMS APPEAR TO IMPACT TERMINALS...WILL AMEND AS NEEDED. OTHERWISE...MID AND UPR LVL CLOUD LAYERS WILL CONTINUE TO THICKEN TNGT INTO TMRW AS FNTL BNDRY APCHS FROM THE NW. DO NOT ANTICIPATE CONDS DROPPING BELOW VFR CATEGORY ATTM BUT THE POSSIBILITY IS THERE TMRW MRNG INTO TMRW AFTN. && .MARINE...WINDS WILL GENERALLY REMAIN SWLY WITH A FEW SHIFTS TO WLY THRU TMRW NGT AS A FNTL BNDRY APCHS FROM THE NW. PRES GRADIENT AHEAD OF THE FNTL BNDRY IS NOT THAT IMPRESSIVE...SO HAVE KEPT WIND SPEEDS CAPPED AT 15 KT. WITH FETCH MAINLY OFFSHORE...WAVE HEIGHTS WILL ALSO SIMILARLY BE UNIMPRESSIVE WITH ALL NEARSHORE COASTAL ZONES SEEING HEIGHTS NO HIGHER THAN 3 FT WHILE THE OFFSHORE GA WATERS MAY OCNLY SEE 4 FT SEAS. SOUTHWEST WINDS PERSIST THURSDAY AND FRIDAY OVER THE COASTAL WATERS UNTIL A BOUNDARY DROPS SOUTH OF THE MARINE ZONES SATURDAY AFTERNOON AND BRINGS WINDS AROUND TO NORTHEASTERLY. GFS INCREASES WINDS IN THE OUTER WATERS TO 15 TO 20 KT BY SATURDAY AFTERNOON DUE TO THE TIGHTENED PRESSURE GRADIENT. WILL SHOW A MORE GRADUAL TREND AT THIS POINT AND CAP WINDS AT 15 KNOTS. BOUNDARY REMAINS ALONG THE FLORIDA PANHANDLE THROUGH MONDAY EVENING...CREATING A DISTINCT WIND SHIFT LINE. THE FRONT GRADUALLY DISSIPATES MONDAY AND TUESDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 08/79
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1050 AM EDT TUE AUG 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1050 AM EDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS..AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .STRONG THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER...SHOULD ANY STRONG THUNDERSTORMS FORM AND INSTANCES OF STRONG WINDS OR DAMAGE ARE OBSERVED...REPORTS OF SUCH EVENTS ARE REQUESTED. JPC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EDT TUE AUG 8 2006 SCZ044-082015- DORCHESTER- 348 PM EDT TUE AUG 8 2006 ...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHERN DORCHESTER COUNTY THROUGH 415 PM EDT... AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF GREGGS LANDING...OR ABOUT 9 MILES SOUTH OF SUMMERVILLE...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT TUE AUG 8 2006 SCZ047-048-051-082100- BEAUFORT-COASTAL JASPER-INLAND JASPER- 409 PM EDT TUE AUG 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 500 PM EDT... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS EXTENDING BETWEEN HARDEEVILLE AND GARDENS CORNER...NEARLY STATIONARY. THESE STORMS WILL AFFECT AREAS IN AND AROUND...DALE...GARDENS CORNER...JASPER...OLD HOUSE AND SHELDON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL NORTH CHARLESTON 32.85N 79.97W
08/08/2006 E0.25 INCH CHARLESTON SC TRAINED SPOTTER
QUARTER INCH HAIL REPORTED AT THE INTERSECTION OF RIVERS
AVENUE AND AVIATION.
&&
REVPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG SUMMERVILLE 33.02N 80.18W
08/08/2006 DORCHESTER SC TRAINED SPOTTER
IN GREENHURST SUBDIVISION...SEVERAL TREES BLOWN DOWN
AND/OR SNAPPED. LARGE BRANCH FELL ON A TRUCK AND DAMAGED
IT. DAMAGE TO A HOME.
&&
REVSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 442 PM EDT TUE AUG 8 2006 GAZ088-082115- SCREVEN- 442 PM EDT TUE AUG 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 515 PM EDT... AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF GOLOID...OR ABOUT 6 MILES SOUTH OF SYLVANIA...MOVING SOUTH AT ABOUT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ALTMAN... CAPTOLO AND HUNTERS THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. JRL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 509 PM EDT TUE AUG 8 2006 GAZ114-115-082145- EVANS-TATTNALL- 509 PM EDT TUE AUG 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS AND TATTNALL COUNTY THROUGH 545 PM EDT... AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER JENNIE...OR ABOUT 8 MILES SOUTH OF CLAXTON...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MENDES AND MIDWAY THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. JRL
The Charleston,SC radar (KCLX), 98 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees down in Claxton
Building sustained heavy roof damage on Anderson Avenue in Claxton.
Penny size hail in Claxton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528086, 5528087, 5528088.